Jump to content
FrenchVanilla

FrenchVanilla My cold turkey mistake :( (sorry for the novel)

Recommended Posts

FrenchVanilla

Hey everyone, this is my story. About 13 or so years ago when I was 13-14 (I'm now 27) I had my very first panic attack which terrified me so bad that literally the next day I was at the doctors begging for meds, I did this because I didn't know any better and I wanted the anxiety GONE... I had health anxiety and every little pain, ache, sensation or feeling whatever it was, had me convinced I had a terminal illness and that I was dying which lead me to the panic attack after weeks of worrying about it, I should also mention I'm not sure where the worry came from because prior to that I was fine..

 

So I started on 50mg of Pristiq and back then I thought it would work like a benzo and relieve symptoms straight away but honestly it made my anxiety worse, I felt weird on it, for some reason death was on my mind more than ever like I would be down about the thought of me dying one day, my family dying,all these weird thoughts that I never had before and not what a typical13 -14 year old would have..

 

I stayed on it and for about 2 weeks I was absolutely bed ridden with intense anxiety, I could barely leave my room to pee, finally the tablet kicked in because I woke up 1 day nearly a few weeks in and my anxiety was almost completely gone, not to mention I felt a lot happier than before to, my life was back on track and I even got myself a part time job for after school at a fast food place, life was pretty great I mean I did notice I felt like I was in a dream kind of world but I didn't look to much into it, the anxiety was still there but not as intense, I found myself always getting reassurance which kind of worked but at the time I didn't realise that's such a bad thing to do and makes it worse,

 

fast forward a few years later I was still on Pristiq 50mg, working and attending school, life felt like it use to, as I got older a pattern developed, out of know where an intrusive thought would come in my head which by the way happened a lot but normally I could disregard, however every so often the thought would be to complex and it would consume me, literally to the point where I would be bed ridden exactly like I was when it first started, this led to me having a dosage increased to 100 mg and being introduced to Zyprexa to help manage anxiety and sleep, at first I only stayed on the Zyprexa a couple weeks and never had it again as it made me to drowsy,

 

fast forward to recently where I stopped Pristiq 100mg cold turkey purely because I couldn't afford it one week and my attitude was "I feel normal anyways I'm cured from anxiety" that lasted 6months lol, I should mention that withdrawal for the first few days was hard but I got through it but keep in mind, I was regularly attending the gym so that helped a lot and back then I never knew about withdrawal symptoms I thought it was like a week and then it's out your system, and honestly for a while in that 6 month period I actually did feel better off them because I appreciated life a lot more as I didn't feel as emotionally numb, a nice sunny day made me feel joy like never before it was so alien how magnified my feelings became,

 

anyways after 6 months of course the health anxiety was back as well as weird physical symptoms I never had before, tingling and tightness in my head like a rubber band being squeezed, bowel and tummy issues, intense intrusive thoughts ect... Anyways I ended up back on pristiq but it wasn't like being on them before it felt different, I hated it and got hit with intense suicidal thoughts which lead me back on Zyprexa as well as pristiq, that lasted about a year until I cold turkeyed both :( the Zyprexa was first to go which was so hard to do omg man 😕 a few months later I cold turkeyed pristiq, if anyone out there is considering for the love of god don't cold turkey!!!!

 

it's been a year to this day since I had a pristiq and a few months longer since Zyprexa, in the last year I've felt: depersonalisation/derealisation, intense head pressures and pains, vision problems, bowel problems to the point I had a colonoscopy to make sure I didn't have bowel cancer, I had a CTscan on my head to make sure it's not a tumour putting me through this hell, extreme anger and depression, extreme sleep problems, sex drives gone downhill a bit, I'm paranoid like it honestly feels like I'm in fight or flight 24/7.. The worse anxiety I've ever felt, the hardest symptoms I've had to deal with and this is what has lead me to join this group, I don't know if I'm hallucinating, but it feels like I can see my own thoughts in my head clearer than the real world in front of me.. I know it sounds strange, I feel trapped in my own mind I can easily ruminate over my intrusive thoughts and visualise them more than I can pay attention to the real world and I hate it :( will this nightmare ever end?Have I done PERMANENT damage?

 

Sometimes the head pain hurts a lot I feel like I'm seconds from dying from the pain, like it's getting worse I constantly ask myself if I should go back on the meds and taper off but it's been so long plus I hate the meds I want nothing to do with them, any advice would be great I'm sorry for the novel

Edited by Altostrata
added line breaks

Share this post


Link to post
Gridley

Welcome to SA, FrenchVanilla. I'm sorry you're feeling so bad.

 

As I think you realize, you are suffering from protracted withdrawal from your cold turkey of pristiq and zyprexa.  After a year, it would be somewhat risky to reinstate pristiq (it could make things worse), though it is a possibility.  If you decide you want to reinstate, please let us know so that we can suggest a dosage.  You should not go back to your previous dose, which could overwhelm your system.

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

The symptoms you list are typical withdrawal symptoms.  The damage you've done is not permanent, but it will take some time time for you to heal.  Unfortunately, it is impossible to predict the amount of time.

 

So that you have a better understanding of what you're experiencing, here is some information on withdrawal and healing.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Here are some techniques to help you cope with anxiety.

Audio:  First Aid for Panic (4 minutes)

 

Audio:  How to Recover from Anxiety - Dr Claire Weekes
 

VIDEO:  Peace from Nervous Suffering - Claire Weekes (1 hour) (http://sendvid.com/vgquc1dg)
 

Anxiety Stuff - all kinds of stuff about anxiety attacks and things that help …

 

10 minute Restorative Yoga for Relaxation | Up the wall

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

If you're in need of a ray of hope, as we all are at times, take a look at the Success Stories about 3/4 down on our main page.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

Share this post


Link to post
FrenchVanilla

Thank you I will be sure to check these out, as for if I'm planning on getting back on Pristiq, at the moment the answer is no, my doctor and family want me to but knowing what I do now about what it does to your body has put me off them..

Share this post


Link to post
Altostrata

Welcome, FrenchVanilla.

 

Venlafaxine is Pristiq's sibling, a few beads from an Effexor XR capsule might help you to feel better.

 

However, you went off Zyprexa with a lot of problems prior to cold-turkey of 100mg Pristiq. I hate to suggest any antipsychotics, but you might reinstate 0.25mg Zyprexa instead. Incredibly, these low doses are often effective. If you're having problems sleeping, it could help you.

 

Whichever reinstatement you choose, you'll taper off by tiny amounts after stabilizing for some months.

 

Never cold turkey or skip doses of a psychiatric drug, please.

 

Also, would appreciate your using end punctuation.

Share this post


Link to post
FrenchVanilla

To be honest with you, I don’t want to take anything if I can help it, but I feel as if I’m I’m losing a battle almost like there is no choice but to take the meds.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy